Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 45, NWS Tallahassee, FL

March 29, 20086 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 29, 2008, 5:29 AM EDT for 6 counties in Florida. It took effect at Mar 29, 2008, 1:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2008, 5:29 AM EDT (09:29 UTC)
In effect from
Mar 29, 2008, 1:00 PM EDT
Expired
Mar 29, 2008, 12:01 PM EDT
In force
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 75 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 290929
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 AM EDT SAT MAR 29 2008

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT TO 6 PM EDT
THIS AFTERNOON FOR THE EASTERN SECTIONS OF THE FLORIDA BIG BEND
DUE TO EXPECTED FOUR HOUR DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...THE COMBINATION OF WARM AFTERNOON TEMPERATURES AND
FAIRLY LOW DEWPOINTS WILL RESULT IN LOW RELATIVE HUMIDITIES ACROSS
THE EASTERN SECTIONS OF THE FLORIDA BIG BEND THIS AFTERNOON. THE
RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE CRITICAL LEVELS
SUNDAY THROUGH THE FIRST HALF OF THE UPCOMING WEEK.

FLZ017>019-028-029-034-292200-
/O.NEW.KTAE.FW.W.0045.080329T1700Z-080329T2200Z/
LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
529 AM EDT SAT MAR 29 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KTAE 291601
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1201 PM EDT SAT MAR 29 2008

...THE RED FLAG WARNING FOR EASTERN SECTIONS OF THE FLORIDA BIG
BEND FOR THIS AFTERNOON HAS BEEN CANCELLED...

.DISCUSSION...LOW LEVEL MOISTURE IS SLIGHTLY HIGHER THAN EXPECTED
ACROSS THE AREA...AND WHILE RELATIVE HUMIDITIES OVER INLAND PORTIONS
OF THE EASTERN FLORIDA BIG BEND ARE EXPECTED TO BRIEFLY DROP TO
NEAR OR A LITTLE BELOW 35 PERCENT THIS AFTERNOON...DURATIONS OF 4
OR MORE HOURS ARE NOT EXPECTED.

FLZ017>019-028-029-034-291715-
/O.CAN.KTAE.FW.W.0045.080329T1700Z-080329T2200Z/
LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
1201 PM EDT SAT MAR 29 2008

...RED FLAG WARNING IS CANCELLED FOR EASTERN SECTIONS OF THE FLORIDA
BIG BEND THIS AFTERNOON...

.DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE NOT EXPECTED
TO MEET CRITICAL LEVELS.

$$

DUVAL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 29, 4:00 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 29, 4:00 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 AM EDT SAT MAR 29 2008

.SHORT TERM...(TODAY THROUGH MONDAY)
GENERALLY ZONAL FLOW TO CONTINUE ACROSS THE DEEP SOUTH THROUGH THE
NEXT SEVERAL DAYS WITH A GRADUAL TREND TOWARDS UPPER RIDGING BY
MONDAY. AT THE SFC...FRONTAL BOUNDARY CURRENTLY ACROSS NORTHERN
GEORGIA/CENTRAL ALABAMA WILL VERY SLOWLY DROP SOUTH THROUGH THE
DAY AS STRONG HIGH PRESSURE BUILDS DOWN THE LEE OF THE
APPALACHIANS. WEAK SHORTWAVES MOVING THROUGH THE ZONAL FLOW WILL
HELP TO TRIGGER SHOWERS AND THUNDERSTORMS ALONG THE FRONTAL
BOUNDARY. MOST OF THE ACTIVITY IS EXPECTED TO REMAIN NORTH OF THE
CWA WITH ONLY ISOLATED TO SCATTERED ACTIVITY MAKING IT INTO AL/GA
ZONES. FLORIDA EXPECTED TO REMAIN DRY. TEMPS WILL BE WARM
TODAY...REACHING INTO THE LOWER 80S ACROSS THE AREA.

ONLY OTHER CONCERN THIS MORNING IS FOG POTENTIAL. SAW LATE
DEVELOPMENT OF DENSE FOG YESTERDAY. HOWEVER...VISIBILITIES ARE NOT
QUITE AS LOW THIS MORNING...SO DO NOT ANTICIPATE NEED FOR DENSE
FOG ADVISORY ATTM.

FOR SUNDAY...HIGH PRESSURE WILL CONTINUE TO WEDGE SOUTH INTO THE
AREA. FRONTAL BOUNDARY WILL BECOME VERY DIFFUSE WITH EAST TO
NORTHEAST FLOW ACROSS THE AREA. DO NOT SEE MUCH TO TRIGGER
CONVECTION ON SUNDAY BUT A SHOWER OR TWO CANNOT BE RULED OUT.
TEMPS WILL BE MORE VARIABLE SUNDAY WITH 80S OVER FLORIDA DROPPING
INTO THE UPPER 60S OVER THE NORTHERN GA ZONES...CLOSER TO THE COOL
WEDGE.

BY MONDAY...RIDGING ALOFT WILL HELP TO WEAKEN THE SFC WEDGE WITH
TEMPERATURES RISING TO NEAR 80S DEGREES ACROSS THE AREA. RAIN
CHANCES SHOULD BE MINIMAL WITH THE RISING HEIGHTS.

.LONG TERM...(MONDAY NIGHT-FRIDAY)
TEMPERATURES WILL REMAIN QUITE PLEASANT THROUGH THE EXTENDED
FORECAST PERIOD WITH HIGHS IN THE UPPER 70S AND LOWS IN THE MID TO
UPPER 50S. MONDAY NIGHT INTO TUESDAY...THE ECMWF...GFS AND ITS
ENSEMBLE MEMBERS SHOW THE SURFACE RIDGE AXIS OVER THE REGION
BEGINNING TO BREAKDOWN AND SHIFTING EAST AS A WEAKENING COLD FRONT
APPROACHES THE AREA FROM THE WEST-NORTHWEST THROUGH THE DAY TUESDAY.
WE WILL CONTINUE TO SHOW INCREASING RAIN CHANCES WITH TSTMS TUESDAY
THROUGH TUESDAY NIGHT OUT AHEAD OF THIS BOUNDARY. WEDNESDAY THROUGH
THURSDAY...THE RIDGE AXIS WILL REGAIN CONTROL WITH LIGHT EASTERLY
WINDS FILLING IN. THE GFS DOES SHOW THIS WEAK BOUNDARY STALLING
ACROSS NORTH FLORIDA WITH SOME REMNANT DEEP LAYER MOISTURE HANGING
AROUND. HOWEVER...THE ECMWF SHOWS THIS BOUNDARY PUSHING THROUGH THE
AREA WITH PLENTY OF DRIER AIR FILLING IN BEHIND IT. WILL TAKE AN
OVERALL AVERAGE BETWEEN THE TWO AND KEEP A SLIGHT CHANCE OF
AFTERNOON SHOWERS DURING THIS TIME. FRIDAY INTO SATURDAY...THE
GFS/ECMWF SHOW ANOTHER COLD FRONT APPROACHING THE REGION FROM THE
WEST BRINGING ANOTHER ROUND OF SHOWERS ACROSS THE AREA.

&&

.AVIATION...SIMILAR TO YESTERDAY MORNING...AREAS OF FOG WILL
CONTINUE TO DEVELOP ACROSS PORTIONS OF THE AREA THIS MORNING. THE
MODEL CONDENSATION PRESSURE DEFICITS AND THE SREF ARE SHOWING THE
BEST CHANCE FOR DEVELOPMENT ACROSS THE FLORIDA PANHANDLE. THIS AREA
INCLUDES THE KPFN TERMINAL. OTHERWISE...PATCHY FOG WILL DEVELOP IN
THE TYPICAL AREAS BY DAYBREAK TODAY AND HANG AROUND THROUGH THE
EARLY MORNING HOURS. AROUND MID-MORNING...THE FOG WILL GRADUALLY
LIFT OR BURN OFF WITH A RETURN OF VFR CONDITIONS. SHOWERS WITH
ISOLATED TSTMS WILL BE POSSIBLE THIS AFTERNOON AS A WEAK FRONTAL
BOUNDARY SLOWLY PUSHES SOUTH TOWARD THE AREA. THE BEST CHANCE OF
SHOWERS WILL BE AROUND THE KABY TERMINAL.

&&

.MARINE...MAINLY LIGHT WINDS AND SMALL SEAS TO CONTINUE TODAY WITH
WEAK PRESSURE GRADIENT IN PLACE. AS HIGH PRESSURE BUILDS
SOUTH...WINDS WILL INCREASE LATE SUNDAY...POSSIBLY REACHING
EXERCISE CAUTION CRITERIA LATE SUNDAY NIGHT INTO MONDAY. LIGHT TO
MODERATE EAST TO SOUTHEAST FLOW WILL THEN CONTINUE THROUGH THE
MIDDLE OF THE WEEK.

&&

.FIRE WEATHER...RELATIVE HUMIDITIES ACROSS THE INLAND AREAS OF THE
FLORIDA BIG BEND WILL LIKELY DROP BELOW CRITICAL THRESHOLDS THIS
AFTERNOON. A RED FLAG WARNING WILL BE ISSUED FOR THIS AREA
DUE TO LONG PERIODS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT.
SUNDAY AND MONDAY AFTERNOONS...THE RHS SHOULD REMAIN ABOVE CRITICAL
THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  83  55  81  59  82 /  10  10  20  10  10
PANAMA CITY  79  60  81  60  77 /  10   0  10  10  10
DOTHAN       80  56  77  54  78 /  30  20  10  10  10
ALBANY       81  56  74  55  79 /  30  30  20  10  20
VALDOSTA     84  57  77  56  81 /  20  20  20  10  20
CROSS CITY   83  56  81  56  82 /   0  10  20  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

CAMP/GIBBS
Hazardous weather outlook, Mar 28, 5:53 AM EDT, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EDT FRI MAR 28 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-291000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
553 AM EDT FRI MAR 28 2008 /453 AM CDT FRI MAR 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY FOG WILL LIMIT VISIBILITY TO ONE HALF MILE OR LESS IN A FEW
LOCATIONS THIS MORNING. THE FOG SHOULD BURN OFF QUICKLY AFTER
SUNRISE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A COLD FRONT WILL STALL ACROSS CENTRAL GEORGIA AND ALABAMA OVER
THE WEEKEND. THIS WILL GENERATE SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS MAINLY OVER SOUTH GEORGIA AND SOUTHEAST ALABAMA.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 4:06 PM EDTRed Flag WarningTAEDixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more4 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.